Alert archive / Ohio / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 13, 2005, 9:13 PM EDT for Guernsey County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 9:13 PM EDT (01:13 UTC)
- Expired
- May 14, 2005, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 140114 FFWPBZ OHC059-140415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 913 PM EDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUERNSEY COUNTY IN OHIO * UNTIL 1215 AM EDT * AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS IN CENTRAL AND EASTERN GUERNSEY COUNTY, INCLUDING THE STREAMS OF BRUSHY FORK AND SALT FORK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4014 8128 3997 8127 3994 8164 4018 8162 $$
1 follow-up statement
000 WGUS71 KPBZ 140243 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1041 PM EDT FRI MAY 13 2005 OHC059-140415- GUERNSEY OH- 1041 PM EDT FRI MAY 13 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1215 AM EDT FOR GUERNSEY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALT FORK STATE PARK...OLD WASHINGTON AND LONDONDERRY. CREEKS MOST AFFECTED INCLUDE SALT FORK AND BRUSH FORK. ALSO...PARTS OF ROUTE 22 BETWEEN SOUTH FORK PARK AND ANTRIM ARE UNDER WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4016 8128 4004 8142 3994 8165 4020 8143 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 13, 2:30 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, May 13, 2:30 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT FRI MAY 13 2005 .SHORT TERM (TONIGHT AND SATURDAY)... A WARM FRONT HAS MOVED JUST NORTH OF THE REGION. THIS HAS PUT THE AREA IN A WARM MOIST AIR MASS. THE ACCOMPANYING COLD FRONT WILL PUSH INTO THE AREA SATURDAY AND BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. AREA REMAINS UNDER SLIGHT RISK OF SEVERE AS PER SPC WITH FAVORABLE WIND FIELD...BUT INSTABILITY REMAINS QNABLE WITH CLOUDS AND MORE WIDESPREAD PRECIPITATION PROGGED. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... NO MAJOR CHANGE TO PROGNOSIS WITH LIKELY POPS ONGOING FOR ADVN AND PASSAGE OF SAT CDFNT. RA CHCS IN THE WAKE OF THE FRONT WL LINGER THRU SUN WITH MID/UPR LOW BTN JAMES BAY AND THE GREAT LAKES. HOWEVER...SCT -SHRA ACTIVITY SHUD DIMINISH INTO MON WITH MDL SNDINGS INDG DECENT MID LVL INVERSION TO CAP SC RESULTING FM LOW CONVECTIVE TEMPS. PASSAGE OF SAT NGT CDFNT WL USHER IN SUB SEASONAL TEMPS FOR THE NXT WEEK AS MDL WORLD SLOWER TDA IN REBUILDING ERN CONUS RIDGE. REINFORCING SHOT OF COOLER AIR WITH SYS MOVG TWD THE BASE OF COASTAL LOW EXPECTED TO GENERATE RA CHC ONCE AGAIN BY WED. && .AVIATION... MAINLY VFR THIS EVENING WITH SCATTERED LOW AND MID LEVEL CLOUDS. A FRONT MOVES INTO THE AREA BY MORNING BRINGING RAIN SHOWERS AND THE POTENTIAL FOR THUNDERSTORMS. THIS COULD LEAD TO MVFR CONDITIONS AROUND DAYBREAK WITH ISOLATED AREAS OF IFR. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/66
Hazardous weather outlook, May 13, 4:48 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 448 PM EDT FRI MAY 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140912- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 448 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER. .DAYS TWO THROUGH SEVEN... NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 13, 7:12 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL DRESDEN 40.12N 82.01W
05/13/2005 0.88 INCH MUSKINGUM OH COUNTY EOC
&&Local storm report, May 13, 7:46 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WARSAW 40.34N 82.00W
05/13/2005 0.75 INCH COSHOCTON OH COUNTY EOC
&&Local storm report, May 13, 8:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG N ZANESVILLE 39.95N 82.01W
05/13/2005 MUSKINGUM OH COUNTY EOC
SEVERAL LARGE TREES BLOWN DOWN NORTH OF INTERSTATE 70.
&&Local storm report, May 13, 8:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL PLAINFIELD 40.21N 81.72W
05/13/2005 0.75 INCH COSHOCTON OH COUNTY EOC
0845 PM HAIL OLD WASHINGTON 40.04N 81.44W
05/13/2005 0.75 INCH GUERNSEY OH COUNTY EOC
&&Local storm report, May 13, 8:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
859 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL ANTRIM 40.12N 81.35W
05/13/2005 0.75 INCH GUERNSEY OH AMATEUR RADIO
&&Local storm report, May 13, 9:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 5 SW SALEM 40.85N 80.92W
05/13/2005 0.75 INCH COLUMBIANA OH AMATEUR RADIO
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:04 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 56 min |
| May 13, 8:14 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 91 min |
| May 13, 8:18 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 87 min |
| May 13, 8:41 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 64 min |
| May 13, 8:57 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| May 13, 9:06 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 39 min |
| May 13, 9:31 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 29 min |
Nearby
Flash Flood Warnings in Ohio, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.